What Are the Common Cipralex® Side Effects?

Insomnia is a common side effect of Cipralex.
Side effects of Cipralex can include upset stomach and nausea.
Sudden weight gain can be a side effect of Cipralex.
Article Details
  • Written By: Autumn Rivers
  • Edited By: Andrew Jones
  • Last Modified Date: 21 October 2014
  • Copyright Protected:
    2003-2014
    Conjecture Corporation
  • Print this Article

Cipralex® is often used to treat depression, but like any medication, it has some side effects. One of the most commonly observed effects is nausea, though there are other issues that deal with the digestive system, too, such as constipation, loss of appetite, diarrhea, vomiting, and unexplained weight gain. Some patients notice symptoms of illness, such as a fever, runny nose, shaking, joint pain, dry mouth, and swelling of the body. Other Cipralex® side effects include fatigue, insomnia, lowered libido, dizziness, and anxiety. Finally, panic attacks, hair loss, and nosebleeds are some rare side effects that may occur in some patients.

Patients taking Cipralex® may notice issues that relate to an upset stomach, including nausea, vomiting, and diarrhea. On the other hand, constipation may be noted by other patients taking this drug, along with loss of appetite and even a change in taste. Alongside these issues, sudden weight gain may also occur as a side effect.

Ad

Certain Cipralex® side effects may cause patients to believe they are suffering from an illness, such as the flu. This is because some notice a high fever, runny nose, and sweating for no apparent reason. Pain in the joints and muscles may also show up, along with general shaking and dizziness. The mouth may become constantly dry, and some parts of the body may either itch or swell up. Of course, these side effects tend to stay around until the drug is discontinued, hinting to patients that their symptoms may not be flu-related after all.

Unfortunately, some symptoms of depression also happen to be side effects of this drug. For example, unexplained fatigue, trouble sleeping, and anxiety may come along with the medication. A low libido or impotence can also take a toll on some patients. These Cipralex® side effects may cause some patients to believe that the drug is not working since they may have experienced these symptoms before treatment, as well.

There are some Cipralex® side effects that are less common than others, but they still occur in some patients and should be reported to a doctor. For example, while anxiety is a common side effect, it may get worse for some patients taking this drug, causing them to grind their teeth, have panic attacks, or feel agitated most of the time. Others notice more physical medical issues, such as nosebleeds, hair loss, irregular vaginal bleeding, and changes in vision. Faintness, confusion, and irregular heart rate are also all possible Cipralex® side effects, though fortunately they are somewhat rare.

Ad

More from Wisegeek

You might also Like

Discuss this Article

anon331392
Post 5

My doctor put me on these for about two months. When I came back the first week with constant nausea and the inability to keep any of my meals down, he claimed that 'the human body doesn't require solid foods, so just drink milk instead of eating and you'll be fine.' Needless to say, I stopped taking the pills when my prescription was through, and I've felt better for it ever since.

anon289375
Post 4

I am on 17.5mg cipralex q daily. I am experiencing chronic fatigue and joint pain that is bad upon waking, gets better during the day, and then worsens at night. I have also gained twenty four pounds since starting it seven months ago.

There has been an improvement in my anxiety and slight improvement in my ocd symptoms, however feeling like bring trapped in an eighty year old woman's body does not outweigh the slight benefits. What a horrible drug cipralex is, and far too expensive.

SZapper
Post 3

You know, I've actually never heard of Cipralex, and I feel like I see commercials for depression medicine almost all the time. I wonder if it's because of all these possible side effects that Cipralex isn't as popular as a medication like Prozac.

Of course, there are also Prozac side effects, but they don't sound like they're as bad as Cipralex side effects, at least not from what I've heard. But I've also never been on either medication, so I can't say for sure.

betterment
Post 2

@Ted41 - You're right, those side effects do sound pretty awful. But you have to keep in mind that not everyone on Cipralex actually gets all these side effects.

A lot of times, if you're going to go on medication for something like depression or anxiety, you have to try out a few medications before you find the right one for your body chemistry.

For example, I have a friend that had really bad Zoloft side effects, but then when she switched to another medication for her depression, she didn't have any side effects. So you really just have to try and see what happens, unfortunately.

Ted41
Post 1

I'm not sure if this is insensitive to say or not, but these Cipralex side effects almost sound like they're worse than just being depressed (although I guess it would depend on how bad your depression is)! But seriously, as the article said, some side effects are actually the same as depression.

And also, these side effects sound like they would really interfere with your ability to live life. How can you work if your depression medication is causing you to have flu-like symptoms all the time? And even if you didn't get the flu-like symptoms, those stomach issues don't sound like they're a joke either!

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email